Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 4, 2012, 5:35 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 5:35 PM EDT (21:35 UTC)
- Expired
- Sep 4, 2012, 6:45 PM EDT
- In force
- 70 min
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 31 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983
WWUS81 KBUF 042135
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT TUE SEP 4 2012
NYZ006>008-042245-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
535 PM EDT TUE SEP 4 2012
...AN AREA OF HEAVY RAIN...
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS TO THE WEST
OF THE EASTERN LAKE ONTARIO REGION AND BEGINNING TO MOVING INTO
OSWEGO AND JEFFERSON COUNTIES THIS EVENING. THIS AREA OF HEAVY RAIN
WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 3 INCHES OF
RAINFALL THROUGH 7 PM.
* LOCALLY HEAVY RAINFALL WILL CAUSE POUNDING OF WATER ACROSS AREA
ROADWAYS AND POOR DRAINAGE FLOODING. MOTORIST SHOULD BE PREPARED AND
EXPECTED HEAVY RAIN PRODUCING POOR VISIBILITIES AND AREAS OF
FLOODING.
* SOME LOCATIONS THAT COULD BE AFFECTED BY THIS AREA OF HEAVY RAIN
MAY INCLUDE...
WATERTOWN...
FORT DRUM...
TUG HILL...
ADAMS...
FULTON...
PARISH...
LAT...LON 4342 7552 4348 7580 4315 7589 4326 7620
4323 7619 4322 7619 4326 7660 4342 7660
4353 7640 4354 7623 4378 7623 4386 7631
4392 7614 4398 7622 4395 7628 4410 7638
4429 7609 4441 7584 4410 7516 4362 7510
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:50 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 4, 3:50 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT TUE SEP 4 2012
.SYNOPSIS...
THE REMNANTS OF ISSAC WILL PASS ACROSS THE REGION THIS EVENING ALONG
WITH OCCASIONAL SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD
PRODUCE LOCALLY HEAVY RAINFALL. HIGH PRESSURE WILL THEN BUILD EAST
FROM THE UPPER GREAT LAKES AND BRING SLOWLY IMPROVING CONDITIONS
OVERNIGHT AND WEDNESDAY...BEFORE THE NEXT COLD FRONT CROSSES THE
REGION ON THURSDAY ALONG WITH ANOTHER CHANCE FOR SOME SHOWERS AND
THUNDERSTORMS. FOLLOWING THIS FRONT...COOLER CONDITIONS WILL RETURN
FOR FRIDAY AND ESPECIALLY THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
19Z SURFACE ANALYSIS SHOWS A WEAK ELONGATED LOW /THE LAST VESTIGES
OF ISSAC/ DRAPED FROM LAKE ERIE SOUTHWESTWARD ACROSS OHIO. AS THIS
FEATURE IS SLOWLY MAKING ITS WAY EASTWARD...IT IS LIFTING THE MOIST
AND MODERATELY UNSTABLE TROPICAL AIRMASS FOUND ACROSS OUR REGION...
RESULTING IN A GENERAL WEST TO EAST INCREASE IN SHOWER AND
THUNDERSTORM COVERAGE WITH TIME.
THIS TREND TOWARD INCREASED AMOUNTS OF CONVECTION WILL CONTINUE
THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS AS THE REMNANT
LOW LIFTS NORTHEAST INTO OUR REGION...ALONG WITH ITS PARENT MID
LEVEL TROUGH AND AN ASSOCIATED LOW LEVEL WIND MAXIMA LIFTING NORTH
ACROSS PENNSYLVANIA. AS IF ALL THESE FORCING MECHANISMS WEREN'T
ENOUGH...AN 80+ KT UPPER LEVEL JET STREAK WILL ALSO BE SLIDING EAST
ACROSS SOUTHERN ONTARIO AND QUEBEC...WITH ITS RIGHT REAR QUAD ALSO
HELPING TO AUGMENT THE LARGE-SCALE LIFTING OF OUR MOISTURE-LADEN
/PWATS OF APPROXIMATELY 2 INCHES/ AIRMASS. NEEDLESS TO SAY...
WIDESPREAD CATEGORICAL POPS WILL BE IN PLACE THROUGH EARLY THIS
EVENING.
GIVEN THE RELATIVELY WEAK WIND FIELDS ALOFT AND THE VERY WARM AND
MOIST NATURE OF OUR AIRMASS /AND RESULTANT TALL SKINNY CAPE
PROFILES/...THE MAIN FORECAST CONCERN WITH THIS CONVECTION WILL BE
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...ESPECIALLY IN ASSOCIATION
WITH ANY STRONGER/MORE PERSISTENT CONVECTIVE CORES. THIS SAID...THE
EXTREMELY DRY ANTECEDENT CONDITIONS SHOULD KEEP ANY RESULTING HYDRO
ISSUES LOCALIZED IN NATURE...AND LIKELY CONFINED TO URBAN AND OTHER
AREAS OF POOR DRAINAGE. ACCORDINGLY...WILL CONTINUE TO HIGHLIGHT
THIS POTENTIAL IN THE GRIDS...ZFP...AND HWO.
AFTER ABOUT EARLY TO MID EVENING...THE CONVECTION SHOULD SLOWLY
TAPER OFF FROM WEST TO EAST THROUGH THE EARLY OVERNIGHT HOURS WITH
THE PASSAGE OF THE LOW CENTER AND ITS TRAILING WEAK FRONTAL
BOUNDARY. THIS SAID...NEAR SATURATED CONDITIONS ARE EXPECTED TO
PERSIST IN THE LOW LEVELS THANKS TO TODAY'S RAIN...THE DEVELOPMENT
OF A WEAK NORTHERLY UPSLOPE FLOW...AND THE LACK OF ANY REAL AIRMASS
CHANGE BEHIND THE DEPARTING LOW. THIS WILL RESULT IN WIDESPREAD LOW
STRATUS PERSISTING THROUGH THE NIGHT...ALONG WITH THE DEVELOPMENT OF
AREAS OF FOG AND DRIZZLE. IT WILL ALSO REMAIN WARM AND MUGGY...WITH
OVERNIGHT LOWS AND SFC DEWPOINTS GENERALLY NOT GETTING ANY LOWER
THAN THE MID AND UPPER 60S.
THEN ON WEDNESDAY...HIGH PRESSURE WILL BUILD EAST FROM THE CENTRAL
GREAT LAKES AND BRING A GRADUAL IMPROVING TREND FROM NORTHWEST TO
SOUTHEAST...THOUGH EXPECT THIS TO BE MUCH SLOWER THAN PREVIOUSLY
EXPECTED GIVEN THE VERY MOIST ENVIRONMENT AND NORTHERLY UPSLOPE FLOW
THAT WE WILL HAVE TO START THE DAY. WILL THEREFORE BEGIN THE DAY
WITH WIDESPREAD LOW STRATUS AND AREAS OF FOG/DRIZZLE...BEFORE SLOWLY
IMPROVING CONDITIONS BACK TO PARTLY SUNNY SKIES BY MID AFTERNOON.
GIVEN THIS EXPECTED SLOWER IMPROVEMENT...HAVE ALSO KNOCKED BACK HIGH
TEMPS A SOLID CATEGORY OR TWO FOR WEDNESDAY...WITH MOST LOCATIONS
NOW EXPECTED TO EXPERIENCE READINGS IN THE UPPER 70S TO LOWER 80S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AT THE START OF THE PERIOD WEDNESDAY NIGHT A WEAK RIDGE OF HIGH
PRESSURE WILL BE CENTERED OVER THE LOWER LAKES. THIS WILL PROVIDE A
CLEAR TO PARTLY CLOUDY NIGHT AS SOME HIGH CLOUDS BEGIN TO SPILL IN
AHEAD OF THE NEXT SYSTEM. THE AIRMASS IS STILL QUITE WARM...SO
DESPITE THE CLEAR SKIES AND LIGHT WINDS LOWS WILL BE ABOVE
AVERAGE...WITH LOW TO MID 60S IN MOST AREAS AND JUST A FEW UPPER 50S
IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION.
ON THURSDAY A MORE SIGNIFICANT MID LEVEL CLOSED LOW WILL BEGIN TO
MAKE PROGRESS DIGGING INTO THE UPPER GREAT LAKES. A LEAD SHORTWAVE
AHEAD OF THIS WILL SWING INTO SOUTHEAST CANADA AND DRAG A SURFACE
COLD FRONT ACROSS THE LOWER LAKES THURSDAY NIGHT. AHEAD OF THE FRONT
ON THURSDAY THE AIRMASS WILL BECOME QUITE WARM AND MODERATELY
UNSTABLE...WITH HIGHS IN THE MID TO UPPER 80S ACROSS LOWER
ELEVATIONS AWAY FROM THE LAKES. THIS WILL CONTRIBUTE TO SBCAPE OF
AROUND 1500J/KG. DESPITE THE INSTABILITY...WARM MID LEVEL TEMPS AND
A LACK OF LARGE SCALE ASCENT WILL GREATLY LIMIT CONVECTIVE
POTENTIAL. MAY SEE A FEW ISOLATED TO WIDELY SCATTERED STORMS DEVELOP
DURING THE AFTERNOON ALONG LAKE BREEZE BOUNDARIES...AND THEN AGAIN
DURING THE EVENING ALONG THE ACTUAL SURFACE COLD FRONT. GIVEN THE
LACK OF DEEP MOISTURE AND UPPER LEVEL SUPPORT...HAVE PULLED BACK
POPS TO JUST LOW CHANCE FOR THURSDAY AFTERNOON AND NIGHT.
BY FRIDAY MORNING THE COLD FRONT WILL BE WELL EAST OF THE AREA. A
WEAK AREA OF HIGH PRESSURE WILL BUILD BACK INTO THE LOWER LAKES WITH
AT LEAST PARTIAL SUNSHINE RETURNING. A SOMEWHAT COOLER AIRMASS WILL
BUILD INTO THE AREA WITH HIGHS BACK A LITTLE CLOSER TO AVERAGE...
WITH MID TO UPPER 70S IN MOST AREAS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE FORECAST FOR NEXT WEEKEND INTO EARLY NEXT WEEK REMAINS VERY
UNCERTAIN WITH LOW FORECAST CONFIDENCE. MEDIUM RANGE MODELS CONTINUE
TO FLIP/FLOP WITH THE HANDLING OF A STRONG TROUGH DIGGING INTO THE
GREAT LAKES AND NORTHEAST. A FEW MODEL RUNS OVER THE PAST TWO DAYS
HAVE DEVELOPED A LARGE CUTOFF LOW OVER THE OHIO VALLEY...WITH SOME
DIFFERENCES IN EXACT LOCATION AND TIMING. OTHER RUNS HAVE KEPT A
PROGRESSIVE TROUGH MOVING EAST ACROSS THE OHIO VALLEY THIS WEEKEND
THEN OFF THE EAST COAST BY MONDAY.
THE LATEST 12Z GFS DEVELOPS A STRONG CUTOFF LOW OVER THE OHIO
VALLEY...AND WOULD RESULT IN AN EXTENDED PERIOD OF WET WEATHER FROM
SATURDAY RIGHT THROUGH AT LEAST TUESDAY. THE PREVIOUS 00Z RUN OF THE
ECMWF HAD A SIMILAR LOOKING SOLUTION...BUT NOW THE NEW 12Z ECMWF HAS
A PROGRESSIVE TROUGH WITH RAIN SATURDAY THROUGH EARLY SUNDAY THEN
DRYING OUT FOR EARLY NEXT WEEK.
WITH SO MUCH UNCERTAINTY IN THE MODEL GUIDANCE...FOR NOW WILL JUST
RUN WITH CHANCE POPS THROUGH THE PERIOD. REGARDLESS OF WHICH
SOLUTION IS CORRECT...IN A LARGE SCALE SENSE A TROUGH WILL BECOME
ESTABLISHED WITH TEMPERATURES DROPPING TO AT OR EVEN A LITTLE BELOW
AVERAGE THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AT 18Z A SFC LOW NEAR CENTRAL LAKE ERIE IS PUSHING A WARM AND MOIST
AIRMASS ACROSS THE REGION THAT IS FUELING SHOWERS AND A FEW
THUNDERSTORMS ACROSS THE REGION. EXPECT FLIGHT CONDITIONS TO VARY
BETWEEN VFR AND MVFR...WITH BRIEF IFR IN ANY HEAVIER ACTIVITY
THROUGH THE EARLY EVENING HOURS.
AS THIS LOW TRACKS ALONG THE SOUTHERN SHORELINE OF LAKE ONTARIO THIS
EVENING IT WILL DRAG A COLD FRONT ACROSS THE REGION THAT WILL GIVE
ANOTHER OPPORTUNITY FOR SHOWERS AND EMBEDDED THUNDERSTORMS THIS
EVENING. CONDITIONS FOR THUNDER WILL VARY...WITH THE THUNDER THREAT
LIKELY THROUGH THE GENESEE VALLEY...WHILE LESS LIKELY ELSEWHERE THIS
LATE AFTERNOON AND EVENING. WITH THE SFC LOW NEARBY WINDS WILL BE
VARIABLE FOR A TIME THIS EVENING.
BEHIND THE COLD FRONT SHOWERS WILL TAPER OFF AND WINDS WILL SHIFT TO
NORTHWESTERLY WHICH WITH THE STILL HIGH DEW POINTS WILL FAVOR LOW
CEILINGS AND EVEN SOME DRIZZLE OFF THE LAKES. EXPECT CONDITIONS TO
QUICKLY FALL TO IFR/LIFR ACROSS THE REGION TONIGHT AS LOW LEVEL
MOISTURE PRODUCES FLIGHT RESTRICTIONS. WINDS OVERNIGHT WILL REMAIN
LIGHT FROM THE NORTHWEST...AND MAY GO LIGHT AND VARIABLE FOR A
TIME.
THESE POOR FLIGHT CONDITIONS WILL PERSIST TILL SEVERAL HOURS AFTER
SUNRISE...UNTIL DAYTIME MIXING OF DRIER AIR ALOFT ERODES THE LOW
CIGS AND RETURNS VFR FLIGHT CONDITIONS TO THE REGION.
OUTLOOK...
WEDNESDAY AFTERNOON...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF A SHOWER OR THUNDERSTORM.
FRIDAY...MAINLY VFR.
SATURDAY AND SUNDAY...AREAS OF MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
A WEAK LOW PRESSURE SYSTEM /THE REMNANTS OF ISSAC/ WILL PASS ACROSS
THE LOWER GREAT LAKES THIS EVENING...BEFORE LIFTING OUT ACROSS
EASTERN NEW YORK AND NEW ENGLAND OVERNIGHT AND WEDNESDAY. THIS
FEATURE WILL PRODUCE WIDESPREAD SHOWERS AND SOME THUNDERSTORMS
THROUGH THE FIRST HALF OF TONIGHT...WITH THE PRECIP THEN TAPERING
OFF AND GIVING WAY TO SOME AREAS OF FOG OVERNIGHT AND EARLY
WEDNESDAY. WINDS WILL GENERALLY BE LIGHT TO MODEST WITH GENERALLY
MINIMAL WAVES AS THE LOW PASSES...WITH A MODERATE NORTHERLY FLOW
THEN POSSIBLY SETTING UP ACROSS EASTERN PORTIONS OF LAKE ONTARIO
OVERNIGHT. EVEN IF THIS MATERIALIZES THOUGH...WINDS AND WAVES ARE
STILL EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.
AFTER THAT...GENERALLY QUIET CONDITIONS WITH LIGHT TO MODERATE WINDS
AND WAVES ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WORK
WEEK. A WEAK COLD FRONT WILL BRING A LOW CHANCE OF SHOWERS AND
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...WITH GENERALLY DRY
WEATHER OTHERWISE EXPECTED.
&&
.CLIMATE...
AN EARLY WARM SPRING AND CONTINUED WARMTH THROUGH THE SUMMER HAS
LED TO MANY DAYS THAT HAVE REACHED 80F ACROSS WESTERN AND NORTH
CENTRAL NEW YORK. BELOW IS A LIST OF THE NUMBER OF DAYS IN THE
CALENDAR YEAR THAT HAVE REACHED 80 DEGREES OR GREATER. THE 2012
TOTAL WILL INCREASE AS WE REACH ADDITIONAL 80F DAYS THROUGH THE
EARLY FALL.
BUFFALO (SINCE 1871)
1 83 1949
2 82 1959
3 77 1991
4 76 1955
5 75 2012 (INCLUDING TUESDAY'S HIGH)
75 1947
75 1983
75 2005
9 73 2011
ROCHESTER (SINCE 1871)
1 91 1959
2 86 2007
3 83 2002
83 1973
83 1949
83 1947
7 81 1991
8 80 2012 (INCLUDING TUESDAY'S HIGH)
80 2005
80 1921
...
21 75 2011
WATERTOWN (SINCE 1949)
1 75 1949
2 73 1959
3 68 2012 (THROUGH MONDAY)
4 68 1955
5 67 1973
...
9 60 2011
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...JJR
CLIMATE...THOMASHazardous weather outlook, Sep 4, 8:26 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 826 AM EDT TUE SEP 4 2012 NYZ001>003-010>013-019>021-085-051230- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 826 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TODAY THROUGH THIS EVENING ACROSS WESTERN NEW YORK. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH MAY RESULT IN SOME MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCALIZED FLOODING AND HEAVY RAINFALL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-051230- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 826 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON THROUGH TONIGHT ACROSS CENTRAL NEW YORK AND THE NORTH COUNTRY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH MAY RESULT IN SOME MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCALIZED FLOODING AND HEAVY RAINFALL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051230- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 826 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Sep 4, 12:32 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1232 PM EDT TUE SEP 4 2012
NYZ003-011-041730-
GENESEE NY-MONROE NY-
1232 PM EDT TUE SEP 4 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN. THESE STORMS WERE LOCATED NEAR CHURCHVILLE AND GATES...AND
MOVING NORTHEAST AT 15 MPH. OTHER AREAS IMPACTED MAY INCLUDE
GREECE...SPENCERPORT...HILTON...AND BRADDOCK BAY.
LAT...LON 4302 7780 4314 7795 4335 7777 4333 7771
4330 7767 4324 7755 4326 7749 4326 7747
JAMSpecial weather statement, Sep 4, 1:44 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT TUE SEP 4 2012
NYZ003-004-041845-
MONROE NY-WAYNE NY-
144 PM EDT TUE SEP 4 2012
...STRONG THUNDERSTORMS JUST EAST OF ROCHESTER...
* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR FAIRPORT AND PENFIELD...AND MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS FROM FAIRPORT AND
PENFIELD EAST INTO ONTARIO AND WALWORTH. THIS MAY RESULT IN PONDING
OF WATER IN SOME POOR DRAINAGE AREAS. THESE STORMS MAY ALSO PRODUCE
SOME PEA SIZED HAIL AND WIND GUSTS TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY!
LAT...LON 4324 7755 4328 7736 4329 7711 4304 7719
4304 7747
HITCHCOCKSpecial weather statement, Sep 4, 3:20 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT TUE SEP 4 2012
NYZ001>004-010-011-013-014-042045-
ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE NY-NIAGARA NY-ONTARIO
NY-ORLEANS NY-WAYNE NY-
320 PM EDT TUE SEP 4 2012
...PERIODS OF HEAVY RAIN THROUGH LATE AFTERNOON...
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS ACROSS MUCH
OF THE NIAGARA FRONTIER EAST ACROSS THE GENESEE VALLEY AND
NORTHERN FINGER LAKES REGION. LOCAL RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE LIKELY WHERE THUNDERSTORMS PERSIST THE LONGEST THROUGH
LATE AFTERNOON.
LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER OF ROADS AND POOR
DRAINAGE AREAS. MOTORISTS SHOULD BE PREPARED FOR A SLOW AFTERNOON
DRIVE WITH HEAVY RAIN PRODUCING PONDING OF WATER AND POOR
VISIBILITY.
LAT...LON 4338 7854 4339 7808 4335 7776 4324 7755
4329 7735 4328 7700 4330 7690 4337 7696
4330 7690 4335 7673 4302 7672 4302 7695
4289 7704 4293 7846 4308 7845 4310 7898
4327 7907
HITCHCOCKSpecial weather statement, Sep 4, 4:34 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 434 PM EDT TUE SEP 4 2012 NYZ001-042100- ERIE NY 434 PM EDT TUE SEP 4 2012 ...HEAVY RAIN MOVING ACROSS NORTHERN ERIE COUNTY... * AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN SHOWERS NORTH AND EAST OF METRO BUFFALO NEAR THE AIRPORT AND MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE HEAVY RAIN INCLUDE... CLARENCE... AMHERST... WILLIAMSVILLE... LANCASTER... AKRON... THESE SHOWERS ARE PRODUCING HEAVY DOWNPOURS WITH RATES AN INCH OR TWO PER HOUR. THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4310 7898 4308 7844 4293 7846 4285 7869 SMITH
Special weather statement, Sep 4, 5:09 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
509 PM EDT TUE SEP 4 2012
NYZ003-011>014-020-021-042130-
ALLEGANY NY-CATTARAUGUS NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO
NY-WYOMING NY-
509 PM EDT TUE SEP 4 2012
...HEAVY SHOWERS MOVING ACROSS THE GENESEE VALLEY...
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN SHOWERS MOVING ACROSS THE GENESEE VALLEY.
THESE SHOWERS ARE MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LE
ROY...SONYEA...GROVELAND...DANSVILLE...GENESEO...CALEDONIA...
CONESUS...AVON...SPRINGWATER...LIVONIA...HEMLOCK...HONEOYE...
CANADICE...LIMA AND HONEOYE FALLS.
THE HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING OF ROADS AND
POOR DRAINAGE AREAS.
LAT...LON 4262 7842 4299 7799 4299 7753 4257 7747
4257 7765 4253 7767 4253 7771 4248 7771
4239 7840
SMITHSpecial weather statement, Sep 4, 5:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT TUE SEP 4 2012
NYZ006>008-042245-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
535 PM EDT TUE SEP 4 2012
...AN AREA OF HEAVY RAIN...
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS TO THE WEST
OF THE EASTERN LAKE ONTARIO REGION AND BEGINNING TO MOVING INTO
OSWEGO AND JEFFERSON COUNTIES THIS EVENING. THIS AREA OF HEAVY RAIN
WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 3 INCHES OF
RAINFALL THROUGH 7 PM.
* LOCALLY HEAVY RAINFALL WILL CAUSE POUNDING OF WATER ACROSS AREA
ROADWAYS AND POOR DRAINAGE FLOODING. MOTORIST SHOULD BE PREPARED AND
EXPECTED HEAVY RAIN PRODUCING POOR VISIBILITIES AND AREAS OF
FLOODING.
* SOME LOCATIONS THAT COULD BE AFFECTED BY THIS AREA OF HEAVY RAIN
MAY INCLUDE...
WATERTOWN...
FORT DRUM...
TUG HILL...
ADAMS...
FULTON...
PARISH...
LAT...LON 4342 7552 4348 7580 4315 7589 4326 7620
4323 7619 4322 7619 4326 7660 4342 7660
4353 7640 4354 7623 4378 7623 4386 7631
4392 7614 4398 7622 4395 7628 4410 7638
4429 7609 4441 7584 4410 7516 4362 7510The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:32 PM EDT | Special Weather Statement | BUF | Monroe | 58 min |
| Sep 4, 1:44 PM EDT | Special Weather Statement | BUF | Wayne | 61 min |
| Sep 4, 3:20 PM EDT | Special Weather Statement | BUF | Genesee, Monroe, Niagara, Orleans, Wayne | 85 min |
| Sep 4, 3:33 PM EDT | Areal Flood Advisory | BUF | Wayne | 3 hr |
| Sep 4, 3:47 PM EDT | Areal Flood Advisory | BUF | Genesee, Monroe, Orleans | 3 hr |
| Sep 4, 4:34 PM EDT | Special Weather Statement | BUF | Erie | 26 min |
| Sep 4, 5:09 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 21 min |
| Sep 4, 5:39 PM EDT | Special Weather Statement | BUF | Livingston | 36 min |
| Sep 4, 5:43 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 77 min |
| Sep 4, 6:26 PM EDT | Special Weather Statement | BUF | Livingston | 34 min |
| Sep 4, 6:33 PM EDT | Areal Flood Advisory | BUF | Jefferson, Lewis, Oswego | 3 hr |
| Sep 4, 7:05 PM EDT | Flash Flood Warning | BUF | Allegany | 90 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.